Alert archive / Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 320, NWS Blacksburg, VA

October 24, 2007Pittsylvania County, City of Danville, Virginia; Caswell County, Rockingham County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Oct 24, 2007, 9:34 AM EDT for Pittsylvania County, City of Danville, Virginia; Caswell County, Rockingham County, North Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 24, 2007, 9:34 AM EDT (13:34 UTC)
Expired
Oct 24, 2007, 10:30 AM EDT
In force
56 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Caswell County, NC, Rockingham County, NC, City of Danville, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 94 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 760 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
760 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 241335
SVRRNK
NCC033-157-VAC143-590-241430-
/O.NEW.KRNK.SV.W.0320.071024T1334Z-071024T1430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
934 AM EDT WED OCT 24 2007

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
  WESTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
  CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA
  SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 1030 AM EDT.

* AT 929 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHEAST OF MONROETON...OR ABOUT 11 MILES SOUTH OF REIDSVILLE...
  AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAWSONVILLE...
  QUICK...
  BETHEL...
  PELHAM...
  AND GATEWOOD.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3667 7919 3661 7920 3624 7949 3623 7953
      3623 7978 3624 7979 3624 7985 3625 7986
      3679 7946
TIME...MOT...LOC 1334Z 209DEG 27KT 3622 7964

$$

AMS
1 follow-up statement
000 
WWUS51 KRNK 241356
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
955 AM EDT WED OCT 24 2007

NCC033-157-VAC143-590-241430-
/O.CON.KRNK.SV.W.0320.000000T0000Z-071024T1430Z/
ROCKINGHAM NC-CASWELL NC-CITY OF DANVILLE VA-PITTSYLVANIA VA-
955 AM EDT WED OCT 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT
FOR THE CITY OF DANVILLE... SOUTHERN PITTSYLVANIA...WESTERN CASWELL
AND EASTERN ROCKINGHAM COUNTIES...

AT 951 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LAWSONVILLE...OR ABOUT NEAR REIDSVILLE...MOVING
NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OREGON
HILL...QUICK...RUFFIN...BETHEL...MAYFIELD...PELHAM...PROVIDENCE...
GATEWOOD...BLANCH...DANVILLE CITY...WESTOVER HILLS...DANVILLE
AIRPORT...RINGGOLD...KEELING...DRY FORK AND BLAIRS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3667 7919 3661 7920 3624 7949 3623 7953
      3623 7978 3624 7979 3624 7985 3625 7986
      3679 7946
TIME...MOT...LOC 1355Z 205DEG 27KT 3641 7961

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 6:25 AM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Oct 24, 6:25 AM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 AM EDT WED OCT 24 2007

.SYNOPSIS...
A COLD FRONT WILL DRIFT SOUTH INTO THE REGION TODAY BEFORE
STALLING OVER THE CAROLINAS LATE TONIGHT INTO THURSDAY. WEAK LOW
PRESSURE RIDING ALONG THE BOUNDARY WILL COMBINE WITH DEEP MOISTURE
TO PRODUCE ENHANCED RAIN CHANCES INTO THURSDAY NIGHT. ANOTHER
COLD FRONT WILL MOVE ACROSS THE REGION FRIDAY INTO SATURDAY WITH
DRIER HIGH PRESSURE MOVING INTO THE AREA BY EARLY NEXT WEEK.
&&

.NEAR TERM /THROUGH TONIGHT/...
MESO LOW FEATURE CONTINUES TO TRACK NE THRU THE REGION ATTM WITH
SWATH OF SHRA/TSRA PULLING OUT ACROSS THE MOUNTAINS. ONCE THIS S/W
EXITS SHOULD FINALLY SEE COLD FRONT NOW IN WVA GET A LITTLE MORE
SEWD PUSH AT LEAST IN THE LOW LEVELS LATER THIS MORNING. HOW FAR
SOUTH THE BOUNDARY MAKES IT KEY TO ADDED SHRA THIS AFTERNOON AS
ANOTHER WAVE DEVELOPS TO THE SW AND OLD DEFORMATION ZONE TO THE
NORTH SINKS SE. LATEST MODELS FOCUS LOTS OF CONVERGENCE/UVM ACROSS
THE CWA BETWEEN 18-00Z BUT DIFFER ON LOCATIONS PER THE NAM A BIT
FASTER WITH THE FRONT. GIVEN SLOWER TREND MAY LEAN A BIT MORE
TOWARD THE GFS WHICH STILL HAS MOD/HEAVY SHRA DEVELOPING OVER THE
WEST CLOSER TO AXIS OF 5H TROF TO THE NORTH AND UNDER WAVE TO THE
SW. SINCE UPPER DIVERGENCE QUITE IMPRESSIVE AND PWATS MOIST WILL
BUMP MOST TO LOW END CAT POPS THIS AFTERNOON AND CONTINUE MAINLY
SOUTHERN HALF EARLY TONIGHT AS FRONT SAGS SOUTH. ALSO WITH MOIST
DEWPOINTS AND POSSIBLY SOME HEATING SOUTH...BOOSTED TSRA CHANCES
SINCE GUIDANCE RATHER UNSTABLE SOUTHERN VA/NORTHERN NC LATER ON.
STRENGTH OF WINDS ALOFT COULD AID SOME ORGANIZED TSRA CLUSTERS
ESPCLY PIEDMONT WHERE SOME SEVERE THREAT APPEARS POSSIBLE.

AS THE FRONT FOLDS THRU OVERNIGHT...SCENARIO SHOULD EVOLVE MORE
INTO UPSLOPE FOCUSED RAINFALL AS DEEP ONSHORE FLOW DEVELOPS AND
LIFT REMAINS IN PLACE. THUS PLAN TO KEEP AT LEAST LIKELY POPS
GOING THRU LATE TONIGHT EXCEPT SOUTHERN BLUE RIDGE WHERE
PERSISTING CAT POPS IN ORDER. SINCE MODEL HANDLING OF THESE
FEATURES HAS BEEN QUITE POOR WILL HOLD OFF GOING AS HEAVY WITH THE
QPF AS THE GFS BUT STILL A GOOD 1-2 INCHES POSSIBLE IN SPOTS THRU
LATE TONIGHT. HIGH TEMPS REMAIN QUITE TRICKY WITH ONLY SLIGHT
RISES EXPECTED NW WHILE THE SE COULD BE AROUND 80 AGAIN WITH SOME
BREAKS. THEREFORE FOLLOWING CLOSER TO THE WARMER MAV MOS BASED ON
CURRENT MILD VALUES ESPCLY EAST AND A SLOWER FROPA. ALSO RAISED
LOWS SOME TONIGHT IN THE SOUTH GIVEN SLOWER TRENDS OF COOL AIR
AND LAGGING 850 MB BOUNDARY IN NORTHERN VA OVERNIGHT.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
WET PERIOD WILL PERSIST AS THE OLD UPPER LOW STARTS TO RETROGRADE
TO THE WEST AND DEEP ONSHORE FLOW INTO LOW LEVEL WEDGE PERSISTS
THRU THU NIGHT. STRONG 850 MB SE FLOW OFF THE ATLANTIC SHOULD ACT
TO PROVIDE ENHANCED UPSLOPE PRECIP AS ISENTROPIC LIFT OVER THE
OLD SURFACE BOUNDARY KEEPS -RA/DZ IN PLACE ELSEWHERE. AGAIN
ANOTHER ROUND OF DECENT RAINFALL TOTALS POSSIBLE ALONG THE BLUE
RIDGE BUT LOWER RATES SHOULD NOT PRODUCE ANY WATER PROBLEMS AT
THIS POINT PENDING EARLIER QPF. SINCE MODELS SHOW STRONG MOISTURE
TRANSPORT TRAJECTORIES HAVE INCREASED POPS TO LIKELYS EXCEPT FAR
WEST/NW WHERE DOWNSLOPE SHOULD KEEP COVERAGE A BIT LESS. OTRW WILL
KEEP FOG MENTION IN PLACE THROUGH THU NIGHT WITH NE FLOW AND
ABUNDANT MOISTURE AROUND. DIURNAL TEMPERATURE CHANGES IN THE EAST
WILL BE LIMITED TO 5 DEGREES AT BEST. THE BEST TEMPERATURE
VARIATION IN THE FORECAST AREA WILL BE AROUND RICHLANDS VIRGINIA
AND BLUEFIELD WEST VIRGINIA WHERE THE SOUTHEASTERLY FETCH AT 850 MB
WILL HAVE A BIT OF A DOWNSLOPE COMPONENT TO IT. HERE A 10 DEGREE
SWING WILL BE POSSIBLE BETWEEN LOW AND HIGH TEMPERATURES.

FRIDAY THE WEDGE SHOULD BEGIN TO BREAK DOWN AS FLOW ALOFT STARTS
TO VEER AROUND TO THE SOUTH ALLOWING MORE SHOWERY NATURE PRECIP
ESPCLY WEST CLOSER TO UPSTREAM TROF AXIS. WITH PWATS STILL QUITE
MOIST HAVE UPPED POPS TO LIKELYS ACROSS MUCH OF THE AREA WITH WEAK
WARM FRONTAL TYPE FEATURE SEEN SLIDING BACK NORTH. EXPECT TEMPS TO
BOUNCE BACK 5-10 DEGREES FRIDAY AFTERNOON UNLESS WEDGE IS A BIT
SLOWER TO ERODE AS INDICATED BY THE GFS LI FIELDS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MODEL GUIDANCE IS QUITE VARIABLE CONCERNING THE SPEED WHICH THE
RETROGRADED UPPER LOW AND ITS ASSOCIATED COLD FRONT MAKE THEIR WAY
BACK EAST ACROSS THE REGION OVER THE WEEKEND. FOR THE FORECAST HAVE
MADE USE OF THE HPC GUIDANCE WHICH FOLLOWS BEST WITH THE ECMWF AND
ENSEMBLE GFS MOS SOLUTIONS REGARDING BOTH PRECIPITATION TIMING AND
CHANCES AND TEMPERATURES. HOWEVER MADE SOME TWEAKS TO SAT
NIGHT/SUNDAY TO REFLECT A BIT MORE PROGRESSIVE NATURE TO LATEST
MODEL RUNS...WITH SHRA EXITING A BIT FASTER SAT NIGHT AT THIS
POINT.

THE BEST CHANCE OF PRECIPITATION WILL BE FRIDAY NIGHT INTO SATURDAY
WITH THE PASSAGE OF THE COLD FRONT THROUGH THE AREA. BEHIND THE
FRONT POPS GRADUALLY TAPER OFF BUT NOT TO ZERO AS WE WILL STILL HAVE
THE UPPER LOW PASSING NORTH OF THE AREA AND INCREASED NORTHWEST
UPSLOPE FLOW TO CONTEND WITH MAINLY IN THE WEST.

MONDAY NIGHT INTO TUESDAY HPC PLACES PARTS OF THE AREA IN A SLIGHT
CHANCE FOR PRECIPITATION AS A LOW RIDES NORTHEAST ALONG A FRONT
ALONG THE COAST AND HIGH PRESSURE SITS OVERHEAD. ANY PRECIPITATION
WILL BE HARD PRESSED TO AMOUNT TO A WHOLE LOT GIVEN THIS SCENARIO.

&&

.AVIATION /10Z WEDNESDAY THROUGH SUNDAY/...
WEAK WAVE CONTINUING TO MOVE NORTH OF THE REGION SHOULD ALLOW FOR
A BRIEF REPRIEVE IN SHRA COVERAGE BEFORE THE MAIN AREA OF LIFT
ARRIVES LATE MORNING INTO THE AFTERNOON. THUS EXPECTING A MIX OF
VFR/MVFR CEILINGS TO PREVAIL THIS MORNING EXCEPT ISOLATED IFR SE
WVA NEAR COLD FRONT SLIDING THRU THE MOUNTAINS. PATCHY SHRA WEST
AND ISOLATED SHRA SE WILL ALLOW FOR SHORT TEMPO OF LOWER
CONDITIONS THIS MORNING. CEILINGS SHOULD BEGING TO LOWER FROM NW
TO SE THIS AFTERNOON AS THE FRONT SAGS IN AND SHRA INCREASES.
THINK BEST COVERAGE OVER THE MOUNTAINS EARLY ON WITH IFR/MVFR
POSSIBLE INCLUDING MOUNTAIN RIDGE OBSCURATION. VAD WINDS ALSO
SHOWING 30+KTS SW FLOW WHILE SURFACE OBS ARE SOUTHERLY AT 6 KTS OR
LESS. WIND SHEAR PROBLEMS ARE POSSIBLE THROUGH THE PERIOD.

SOME BREAKS POSSIBLE OVER THE PIEDMONT WHICH COULD LEAD TO MORE
INSTABILITY AND BRING CONVECTION INTO THE AREA DURING THE
AFTERNOON. SINCE STILL IFFY AS TO THE DEGREE OF CONVECTION WILL
ONLY INCLUDE CB MENTION THIS AFTERNOON ESPCLY LYH-DAN CORRIDOR. BY
THIS EVENING...STRONG FETCH OFF THE ATLANTIC AND UPSLOPE FLOW
WILL BRING PERIODS OF RAIN TO THE AREA. DEFORMATION ZONE WILL ALSO
SIT OVER THE REGION WHICH WILL KEEP RAIN AND LOW CLOUDS IN THE
AREA FOR A LONGER PERIOD OF TIME.

UPPER LEVEL SYSTEM APPROACHING FROM THE CENTRAL U.S. ON FRIDAY AND
SATURDAY WILL KEEP THE AREA BELOW VFR THROUGH THE END OF THE WEEK.
VFR CONDITIONS RETURN ON SUNDAY AS A COLD FRONT MOVES TO THE EAST
COAST.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS/JH
NEAR TERM...JH
SHORT TERM...DS/JH
LONG TERM...DS/JH
AVIATION...JH/RCS
Hazardous weather outlook, Oct 24, 4:14 AM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
414 AM EDT WED OCT 24 2007

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-250815-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
414 AM EDT WED OCT 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 24, 9:10 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
910 AM EDT WED OCT 24 2007

NCZ005-006-VAZ044-241415-
ROCKINGHAM NC-CASWELL NC-PITTSYLVANIA VA-
910 AM EDT WED OCT 24 2007

...STRONG THUNDERSTORMS THIS MORNING...

AT 908 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 11 MILES SOUTH OF REIDSVILLE...OR ABOUT 7 MILES
SOUTH OF MONROETON...MOVING NORTHEAST AT 30 MPH. THE CLUSTER OF
STRONG THUNDERSTORM WILL BE NEAR...MONROETON AT 915 AM
EDT...REIDSVILLE AT 925 AM EDT...CAMP SPRINGS AT 930 AM EDT...AND
DANVILLE AROUND 10:00 AM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. ALSO EXPECT VERY
HEAVY RAIN AND PONDING OF WATER IN INTERSECTIONS AND POOR DRAINAGE
AREAS. FALLEN LEAVES MAY BLOCK STORM DRAINS RESULTING IN SIGNIFICANT
PONDING.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

AMS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 10:07 AM EDTTornado WarningRNKPittsylvania23 min
Oct 24, 10:28 AM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville62 min
Oct 24, 10:30 AM EDTTornado WarningRNKPittsylvania, City of Danville30 min
Oct 24, 11:17 AM EDTSevere Thunderstorm WarningRNKCampbell, Pittsylvania43 min
Oct 24, 4:27 PM EDTTornado WarningRNKFranklin, Henry, Pittsylvania33 min
Oct 24, 5:26 PM EDTFlash Flood WarningRNKHenry, City of Martinsville3 hr
Oct 24, 5:48 PM EDTFlash Flood WarningRNKFranklin3 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2007Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.